Wildfire, Carroll
- When
- July 4, 12:00 PM CST to July 5, 10:00 PM CST
- Where
- Carroll forecast zone
- Property damage
- $25,000
- Reported by
- Park/Forest Service
- Coordinates
- 36.341, -93.538 (the zone’s center; the record gives no point)
Extreme temperatures and drought conditions promoted the spread of a wildfire that burned 250 acres, threatening 10 homes and 4 outbuildings. One outbuilding was destroyed but fire fighters from Carroll County, US Forestry, Arkansas Forestry, and Oklahoma Forestry successfully protected the other structures.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Extreme temperatures and drought conditions promoted the spread of a wildfire that burned 250 acres, threatening 10 homes and 4 outbuildings. One outbuilding was destroyed but fire fighters from Carroll County, US Forestry, Arkansas Forestry, and Oklahoma Forestry successfully protected the other structures.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 4, 11:13 AM CST, 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1213 PM CDT WED JUL 4 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. PERSISTENT FORECAST REMAINS WITH VFR CONDITIONS AT ALL SITES. && .PREV DISCUSSION... /ISSUED 1035 AM CDT WED JUL 4 2012/ ..UPDATE... DISCUSSION... CONDITIONS ARE TRACKING VERY NEAR THOSE OBSERVED YESTERDAY. UPDATE WILL INCREASE WIND GUSTS SLIGHTLY ACROSS FAR NW AR...AND INCORPORATE OBSERVED TRENDS. && .PRELIMINARY POINT TEMPS/POPS... TUL 100 78 101 77 / 0 0 0 10 FSM 103 75 104 75 / 0 0 0 10 MLC 100 74 99 73 / 0 0 0 10 BVO 101 68 101 70 / 0 0 0 10 FYV 100 68 100 69 / 0 0 0 10 BYV 98 72 99 72 / 0 0 0 10 MKO 101 72 100 72 / 0 0 0 10 MIO 99 71 100 72 / 0 0 0 10 F10 100 72 100 71 / 0 0 0 10 HHW 97 73 97 73 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT WED JUL 4 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT WED JUL 4 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. DANGEROUS HEAT. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... HOT AND BREEZY CONDITIONS WILL CONTINUE INTO THE EARLY EVENING HOURS...WITH HEAT INDEX VALUES EXPECTED IN THE 100 TO 105 DEGREE RANGE. ADDITIONALLY...THE LACK OF RAINFALL AND ASSOCIATED DROUGHT CONDITIONS WILL CONTRIBUTE TO AN ELEVATED RISK OF WILDFIRES TODAY. ANY FIRE STARTS HAVE THE POTENTIAL TO SPREAD QUICKLY THIS AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY AND FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL. SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... HOT AND BREEZY CONDITIONS WILL CONTINUE THROUGH FRIDAY WHICH WILL RAISE THE FIRE WEATHER POTENTIAL DAILY. SLIGHTLY COOLER TEMPERATURES AND INCREASING THUNDERSTORM CHANCES ARRIVE OVER THE WEEKEND. A MORE NOTICEABLE COOL DOWN AND CONTINUED THUNDERSTORM CHANCES IS POSSIBLE AROUND THE FIRST OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 826 AM CDT WED JUL 4 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-050100- BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 826 AM CDT WED JUL 4 2012 ...WIDESPREAD TRIPLE DIGIT HEAT CONTINUES INTO THE WEEKEND... WIDESPREAD TRIPLE DIGIT HEAT DEVELOP THIS AFTERNOON ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...AND PERSIST INTO THE UPCOMING WEEKEND. IF YOUR HOLIDAY PLANS INVOLVE OUTDOORS ACTIVITIES...HEAT STRESS MAY QUICKLY BECOME AN ISSUE IF PRECAUTIONS ARE NOT TAKEN. TAKE FREQUENT BREAKS FROM THE HEAT IN AIR CONDITIONED FACILITIES. DRINK LOTS OF WATER EVEN IF YOU DO NOT FEEL THIRSTY...AND LIMIT ALCOHOL INTAKE. APPLY SUNSCREEN ROUTINELY...AS SUNBURN CAN ACCELERATE THE EFFECTS OF TOO MUCH HEAT. RECOGNIZE AND REACT QUICKLY TO THE DANGER SIGNALS THAT LEAD TO HEAT EXHAUSTION...WHICH INCLUDE DIZZINESS...NAUSEA...HEAVY SWEATING...PALE SKIN AND HEADACHE. ADDITIONAL INFORMATION ABOUT HEAT SAFETY AS WELL AS THE MOST UP TO DATE FORECAST INFORMATION CAN BE FOUND AT WEATHER.GOV/TULSA.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402184.